Tegafur deteriorates established cardiovascular atherosclerosis in colon cancer: A case report and review of the literature

World J Clin Cases. 2019 Jan 6;7(1):89-94. doi: 10.12998/wjcc.v7.i1.89.

Abstract

Background: Cardiac toxic effect of tegafur (S-1) is extremely rare, and there has been no report on this issue so far.

Case summary: We herein report a typical case of single S-1 administration after radical operation for colon cancer. The patient had no background or medical history of acute coronary syndrome (ACS), and only aortic and coronary atherosclerosis was revealed by computed tomography (CT) before surgery. He complained of sternum pain during the fifth cycle of S-1 treatment. Electrocardiogram (ECG) and serum cardiac marker cardiac troponin T (cTnT) strongly suggested ACS, which was possibly caused by S-1 cardiotoxicity.

Conclusion: Monitoring protocols based on ECG, CT, and cTnT should be performed in real time to evaluate cardiac function during S-1 administration.

Keywords: Acute coronary syndrome; Cardiac troponin T; Case report; Computed tomography; Electrocardiogram; S-1.

Publication types

  • Case Reports